Alert archive / Wisconsin / Gale Warnings in 2024
Gale Warning 13, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Nov 20, 2024, 2:48 AM CST. It took effect at Nov 21, 2024, 3:00 AM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2024, 2:48 AM CST (08:48 UTC)
- In effect from
- Nov 21, 2024, 3:00 AM CST
- Expired
- Nov 21, 2024, 2:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
014 WHUS73 KGRB 200848 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 248 AM CST Wed Nov 20 2024 LMZ521-522-201800- /O.UPG.KGRB.GL.A.0008.241121T0900Z-241122T0000Z/ /O.NEW.KGRB.GL.W.0013.241121T0900Z-241122T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 248 AM CST Wed Nov 20 2024 ...GALE WARNING IN EFFECT FROM 3 AM TO 6 PM CST THURSDAY... * WHAT...North winds 20 to 30 kt with gusts up to 45 kt and waves 4 to 7 ft expected. * WHERE...Central and Southern Bay of Green Bay. * WHEN...From 3 AM to 6 PM CST Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ LMZ541>543-201800- /O.UPG.KGRB.GL.A.0008.241121T0900Z-241122T0000Z/ /O.NEW.KGRB.GL.W.0013.241121T0900Z-241122T0000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 248 AM CST Wed Nov 20 2024 ...GALE WARNING IN EFFECT FROM 3 AM TO 6 PM CST THURSDAY... * WHAT...North winds 20 to 30 kt with gusts up to 45 kt and waves 5 to 8 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...From 3 AM to 6 PM CST Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
7 follow-up statements
774 WHUS73 KGRB 201744 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1144 AM CST Wed Nov 20 2024 LMZ521-522-210145- /O.CON.KGRB.GL.W.0013.241121T0900Z-241122T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 1144 AM CST Wed Nov 20 2024 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST THURSDAY... * WHAT...North winds 20 to 30 kt with gusts up to 45 kt and waves 4 to 7 ft expected. * WHERE...Central and Southern Bay of Green Bay. * WHEN...From 3 AM to 6 PM CST Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ LMZ541>543-210145- /O.CON.KGRB.GL.W.0013.241121T0900Z-241122T0000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1144 AM CST Wed Nov 20 2024 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST THURSDAY... * WHAT...North winds 20 to 30 kt with gusts up to 45 kt and waves 5 to 8 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...From 3 AM to 6 PM CST Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
316 WHUS73 KGRB 202142 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 342 PM CST Wed Nov 20 2024 LMZ521-522-210545- /O.CON.KGRB.GL.W.0013.241121T0900Z-241122T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 342 PM CST Wed Nov 20 2024 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST THURSDAY... * WHAT...Northwest to north winds 15 to 25 kts with gusts up to 40 kts and waves 4 to 7 ft expected. * WHERE...Central and Southern Bay of Green Bay. * WHEN...From 3 AM to 6 PM CST Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ LMZ541>543-210545- /O.CON.KGRB.GL.W.0013.241121T0900Z-241122T0000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 342 PM CST Wed Nov 20 2024 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST THURSDAY... * WHAT...Northwest to north winds 15 to 25 kts with gusts up to 40 kts and waves 5 to 8 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...From 3 AM to 6 PM CST Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ Kruk
876 WHUS73 KGRB 210420 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1020 PM CST Wed Nov 20 2024 LMZ521-522-211230- /O.CON.KGRB.GL.W.0013.241121T0900Z-241122T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 1020 PM CST Wed Nov 20 2024 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST THURSDAY... * WHAT...Northwest to north winds 20 to 30 kts with gusts up to 40 kts and waves 4 to 7 ft expected. * WHERE...Central and Southern Bay of Green Bay. * WHEN...From 3 AM to 6 PM CST Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ LMZ541>543-211230- /O.CON.KGRB.GL.W.0013.241121T0900Z-241122T0000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1020 PM CST Wed Nov 20 2024 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST THURSDAY... * WHAT...Northwest to north winds 20 to 30 kts with gusts up to 40 kts and waves 4 to 7 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...From 3 AM to 6 PM CST Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ Kruk
943 WHUS73 KGRB 210831 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 231 AM CST Thu Nov 21 2024 LMZ541>543-211815- /O.EXT.KGRB.GL.W.0013.241121T0900Z-241121T2100Z/ /O.NEW.KGRB.SC.Y.0084.241121T2100Z-241123T0000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 231 AM CST Thu Nov 21 2024 ...GALE WARNING NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM CST FRIDAY... * WHAT...For the Gale Warning, north winds 15 to 25 kt with gusts up to 40 kt and waves 4 to 7 ft expected. For the Small Craft Advisory, north winds 10 to 20 kt with gusts up to 30 kt and waves 3 to 6 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...For the Gale Warning, until 3 PM CST this afternoon. For the Small Craft Advisory, from 3 PM this afternoon to 6 PM CST Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ LMZ521-522-211815- /O.EXT.KGRB.GL.W.0013.241121T0900Z-241121T2100Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 231 AM CST Thu Nov 21 2024 ...GALE WARNING NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and waves 4 to 7 ft expected. * WHERE...Central and Southern Bay of Green Bay. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
689 WHUS73 KGRB 211557 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 957 AM CST Thu Nov 21 2024 LMZ541>543-220000- /O.CON.KGRB.GL.W.0013.000000T0000Z-241121T2100Z/ /O.CON.KGRB.SC.Y.0084.241121T2100Z-241123T0000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 957 AM CST Thu Nov 21 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM CST FRIDAY... * WHAT...For the Gale Warning, northeast winds 15 to 25 kt with gale force gusts up to 40 kt and waves 4 to 7 ft. For the Small Craft Advisory, north winds 10 to 20 kt with gusts up to 30 kt and waves 3 to 6 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...For the Gale Warning, until 3 PM CST this afternoon. For the Small Craft Advisory, from 3 PM this afternoon to 6 PM CST Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ LMZ521-522-212100- /O.CON.KGRB.GL.W.0013.000000T0000Z-241121T2100Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 957 AM CST Thu Nov 21 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Northeast winds 20 to 30 kt with gusts up to 45 kt and waves 4 to 7 ft. * WHERE...Central and Southern Bay of Green Bay. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
495 WHUS73 KGRB 211853 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1253 PM CST Thu Nov 21 2024 LMZ521-522-220300- /O.EXT.KGRB.GL.W.0013.000000T0000Z-241121T2000Z/ /O.EXB.KGRB.SC.Y.0084.241121T2000Z-241123T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 1253 PM CST Thu Nov 21 2024 ...GALE WARNING NOW IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST FRIDAY... * WHAT...For the Gale Warning, northeast winds 15 to 20 kt with a few gusts up to 35 kt and waves 3 to 5 ft. For the Small Craft Advisory, north winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft expected. * WHERE...Central and Southern Bay of Green Bay. * WHEN...For the Gale Warning, until 2 PM CST this afternoon. For the Small Craft Advisory, until 6 PM CST Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ LMZ541>543-220300- /O.EXT.KGRB.GL.W.0013.000000T0000Z-241121T2000Z/ /O.EXT.KGRB.SC.Y.0084.241121T2000Z-241123T0000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1253 PM CST Thu Nov 21 2024 ...GALE WARNING NOW IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST FRIDAY... * WHAT...For the Gale Warning, northeast winds 15 to 20 kt with gale force gusts up to 35 kt and waves 4 to 7 ft. For the Small Craft Advisory, north winds 10 to 20 kt with gusts up to 30 kt and waves 3 to 6 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...For the Gale Warning, until 2 PM CST this afternoon. For the Small Craft Advisory, until 6 PM CST Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
159 WHUS73 KGRB 212010 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 210 PM CST Thu Nov 21 2024 LMZ521-522-220415- /O.EXP.KGRB.GL.W.0013.000000T0000Z-241121T2000Z/ /O.CON.KGRB.SC.Y.0084.000000T0000Z-241123T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 210 PM CST Thu Nov 21 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY... ...GALE WARNING HAS EXPIRED... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and waves 1 to 3 ft. * WHERE...Central and Southern Bay of Green Bay. * WHEN...Until 6 PM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ541>543-220415- /O.EXP.KGRB.GL.W.0013.000000T0000Z-241121T2000Z/ /O.CON.KGRB.SC.Y.0084.000000T0000Z-241123T0000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 210 PM CST Thu Nov 21 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY... ...GALE WARNING HAS EXPIRED... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and waves 3 to 6 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...Until 6 PM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Nov 19, 10:35 PM CST, 4 hours 13 minutes earlier. Its key messages:
- Light snow accumulations will be possible across north-central and northeast Wisconsin Wednesday night into Thursday morning. Wet snowfall combined with gusty north winds could lead to slippery travel for the Thursday morning commute.
- Gusty north/northwest winds may result in additional chances for gales on Lake Michigan Thursday afternoon.
Area forecast discussion, Nov 19, 10:35 PM CST, 4 hours 13 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1035 PM CST Tue Nov 19 2024 Updated aviation portion for 06Z TAF issuance .KEY MESSAGES... - Light snow accumulations will be possible across north-central and northeast Wisconsin Wednesday night into Thursday morning. Wet snowfall combined with gusty north winds could lead to slippery travel for the Thursday morning commute. - Gusty north/northwest winds may result in additional chances for gales on Lake Michigan Thursday afternoon. && .DISCUSSION... Issued at 307 PM CST Tue Nov 19 2024 Short Term...Tonight and Wednesday Decaying 985 mb surface low has continued to lift north, crossing the US/Canada border into Manitoba mid-afternoon. Mid-level dry air has thus taken over as potent negatively-tilted trough is absorbed by closed 500 mb energy over the northern Plains, effectively ending any lingering showers from south to north across the forecast area. Post-frontal winds have gradually subsided through early this afternoon, veering to southwesterly. However, surface warming paired with steep low-level lapse rates have allowed 30 to 35 knot winds at 900 mb to mix down to the surface, resulting in persistent breezy conditions and gusts to 30 mph from central to east-central Wisconsin. Precip... Volatile pattern to continue as active synoptic regime brings several chances for precip through the end of the week. Expect a lull in precip late tonight through tomorrow morning before shortwave energy arriving from the Intermountain West brings additional chances for showers/flurries tomorrow afternoon. Ptype will be tricky as temperatures hover at/slightly above freezing, although suspect that some wet flakes will mix in especially over central Wisconsin given a strong push of cold air advection and sufficient DGZ depth (~4 to 5K ft). This being said, surface temps in the mid 30s should hinder any accumulation. Main forecast concern then centers around rain/snow chances Wednesday night into Thursday as closed upper-level energy spins up a surface low between Lakes Huron and Ontario, retrograding back over Michigan Thursday afternoon. More on this in the long- term. Winds... Following a brief period of light winds late tonight through early Wednesday afternoon, west/northwest winds will begin to ramp up later Wednesday afternoon as the pressure gradient tightens up along the back edge of the Great Lakes surface low. Surface gusts between 20 and 25 mph will be possible from central to east-central Wisconsin Wednesday afternoon, increasing into Thursday. Long Term...Wednesday Night Through Tuesday The main focus of the extended will be on the evolution of the low pressure system over the Great Lakes Wednesday night through Thursday. A fairly complex pattern will start off the extended period Wednesday night into Thursday morning, as a strong southern stream shortwave phases with a passing upper low pressure system. The interaction of these two features will trigger cyclogenesis at the surface over Michigan. Latest ensemble runs continue to show signs that the resulting low will retrograde westwards into Lake Michigan and pass north to south along the shoreline. Considerable uncertainty remains on the exact timing of precipitation onset and airmass exchange during this Thursday overnight period. In terms of airmass exchange, the colder air continues to show a path from Minnesota through southeastern Wisconsin into Illinois/ Indiana. The warmer air associated with the southern stream shortwave however will wrap around the low, passing counterclockwise around Michigan and arriving in our area from the north sometime Thursday morning. The separation in timing generally indicates that any precipitation that occurs late Wednesday evening through Thursday overnight will likely be snow for most of the region before transitioning over to rain again by late Thursday morning, marking the first chance for accumulation snowfall for most of the region. In terms of amounts, the best potential will likely be across far north-central Wisconsin where lake enhancement can play a role and areas of east-central Wisconsin and southwards where the coldest air will move overnight. Uncertainty remains fairly high in terms of the total amounts, as some of the operational models bring at least a couple inches to much of the Lake Michigan shoreline. It's worth noting as well that a few of the latest ensembles, do show a drier overnight period, especially earlier on, as the surface low mentioned above remains more northwesterly. If this signal holds, some of the highest snowfall amounts (a couple inches) will become less likely. While snow timing/amount confidence remains low during this period, wind gusts potential remains high, as strong winds are quite likely to accompany this system. Gusts in the 35-45 mph range will be possible as the surface low passes over Lake Michigan. All together this makes Thursday morning to be the period to watch for the greatest impacts to the morning commute as this is the first snowfall of the season and may feature low visibility given the winds and potential snow. Behind this busy start to the forecast, a period of relatively quieter weather is anticipated for the end of the work week and the weekend. Early signals then suggest that another system may cross the region early next week, with some potential for some wintry precipitation mixing in at times overnight. && .AVIATION...for 06Z TAF Issuance Issued at 1020 PM CST Tue Nov 19 2024 Overcast skies and MVFR/low-end VFR ceilings covered the region late this evening, but partial clearing was approaching from SE MN and WC WI. Expect ceilings to rise to VFR across most of the area overnight, with partial clearing also occurring at times overnight into Wednesday morning. MVFR ceilings may return to NC/C WI, especially Wednesday afternoon and evening. SW-W winds will subside overnight, gust to 15 to 20 kts during the late morning and afternoon, then turn NW and remain gusty during the evening. Most of the TAF period should be dry, though there is a small chance of rain showers in eastern WI early Wednesday morning as the LFQ of a jet streak arrives. There will also be scattered snow showers in central WI during the late afternoon/early evening as an upper level low moves into the region. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION.....Goodin/Uhlmann AVIATION.......Kieckbusch
Hazardous weather outlook, Nov 19, 3:00 PM CST, 11 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 300 PM CST Tue Nov 19 2024 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-202100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 300 PM CST Tue Nov 19 2024 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There is a 30-50% chance for snowfall over 1 inch across north- central and eastern Wisconsin on Wednesday night into Thursday morning. The wet snowfall combined with gusty north winds 30-40 mph could lead to slippery travel for the Thursday morning commute. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-202100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 300 PM CST Tue Nov 19 2024 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Small Craft Advisory remains in effect through this evening for the Lake Michigan nearshore waters due to high waves. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There is a 30 percent chance for northwest to north gales on Wednesday night into Thursday. Goodin/Uhlmann
In the hours before
Special weather statement, Nov 19, 8:52 PM CST, 5 hours 56 minutes before
Special Weather Statement National Weather Service Green Bay WI 852 PM CST Tue Nov 19 2024 WIZ038>040-048>050-201100- Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc- 852 PM CST Tue Nov 19 2024 ...SNOW EXPECTED TO IMPACT THE THURSDAY MORNING COMMUTE IN THE FOX VALLEY AND LAKESHORE AREAS... A quick shot of snow is expected to move through the Fox Valley and lakeshore areas south of Algoma Thursday morning. The snow may be moderate to heavy at times, with the main impacts occurring between 4 am and 8 am. The snow will occur in conjunction with winds gusting to 30 to 35 mph, so poor visibility and hazardous travel conditions are anticipated for the early morning commute. Snow accumulations of 1 to 2 inches are possible on grassy surfaces, but slippery conditions may occur on elevated roads surfaces like bridges and overpasses. This will be the first snowfall of the season in the Fox Valley and lakeshore areas, and it will likely bring hazardous travel conditions for the Thursday morning commute. Motorists should prepare for a return to winter driving conditions. Kieckbusch
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 11:59 PM CST | Gale Watch | GRB | 3 hr | |
| Nov 20, 2:31 AM CST | Winter Weather Advisory | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Marinette and 3 more | 32 hr |
| Nov 20, 2:40 AM CST | Wind Advisory | GRB | Brown, Door, Kewaunee, Manitowoc | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.